Skip to main content
placeholder image

Controlled release drug delivery via polymeric microspheres: a neat application of the spherical diffusion equation

Journal Article


Abstract


  • Various applied mathematics undergraduate skills are demonstrated via an adaptation of Crank's axisymmetric spherical diffusion model. By the introduction of a one-parameter Heaviside initial condition, the pharmaceutically problematic initial mass flux is attenuated. Quantities germane to the pharmaceutical industry are examined and the model is tested with data derived from industry journals. A binomial algorithm for the acceleration of alternating sequences is demonstrated. The model is accompanied by a MAPLE worksheet for further student exploration.

Publication Date


  • 2017

Citation


  • Ormerod, C. S. & Nelson, M. (2017). Controlled release drug delivery via polymeric microspheres: a neat application of the spherical diffusion equation. International Journal of Mathematical Education in Science and Technology, 48 (8), 1268-1281.

Scopus Eid


  • 2-s2.0-85020128921

Ro Metadata Url


  • http://ro.uow.edu.au/eispapers1/530

Number Of Pages


  • 13

Start Page


  • 1268

End Page


  • 1281

Volume


  • 48

Issue


  • 8

Place Of Publication


  • United Kingdom

Abstract


  • Various applied mathematics undergraduate skills are demonstrated via an adaptation of Crank's axisymmetric spherical diffusion model. By the introduction of a one-parameter Heaviside initial condition, the pharmaceutically problematic initial mass flux is attenuated. Quantities germane to the pharmaceutical industry are examined and the model is tested with data derived from industry journals. A binomial algorithm for the acceleration of alternating sequences is demonstrated. The model is accompanied by a MAPLE worksheet for further student exploration.

Publication Date


  • 2017

Citation


  • Ormerod, C. S. & Nelson, M. (2017). Controlled release drug delivery via polymeric microspheres: a neat application of the spherical diffusion equation. International Journal of Mathematical Education in Science and Technology, 48 (8), 1268-1281.

Scopus Eid


  • 2-s2.0-85020128921

Ro Metadata Url


  • http://ro.uow.edu.au/eispapers1/530

Number Of Pages


  • 13

Start Page


  • 1268

End Page


  • 1281

Volume


  • 48

Issue


  • 8

Place Of Publication


  • United Kingdom